Claritin-D 24 Hour
Claritin-D® (loratadine and pseudoephedrine sulfate) is an allergy medication that is available over the counter. It is approved to treat common allergy symptoms such as itchy nose or throat, nasal congestion, runny nose, itching or watery eyes, and sneezing.
The drug comes in the following forms and strengths:
- Claritin-D 12 Hour tablets (containing 5 mg of loratadine and 120 mg of pseudoephedrine sulfate per tablet)
- Claritin-D 24 Hour tablets (containing 10 mg of loratadine and 240 mg of pseudoephedrine sulfate per tablet).
There is only one standard recommended dosage for this medication, although it may be taken once or twice a day (depending on whether you are taking Claritin-D 12 Hour or Claritin-D 24 Hour).
Claritin-D contains two different drugs: loratadine and pseudoephedrine. Loratadine is an antihistamine, which means it blocks histamine from binding to histamine receptors and causing allergy symptoms. Pseudoephedrine is a nasal decongestant that works by constricting the blood vessels in the nose, helping to relieve a stuffy nose.
(Click Claritin-D to learn more about the effects of Claritin-D, to find out what you should be aware of before starting treatment, and for a list of potential side effects of the medication.)